Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    effexor and its effects and withdrawal
    avatar
    nellieg915 posted:
    Effexor is the worse drug to take and also try to withdraw from. I have b been on it for years and am trying to come off it. It gives me the worse nightmares and screaming dreams all the time, which is why I want off, but now coming off the dreams and screaming are worse. My head feels like it is full of cotton, and no matter what dose I try to reduce, the awlful feeling of dizzy and aches are still there. I am now down from 300mg to 30 mg [or so> I empty capsules slowly, My boyfriend has to come and wake me, some nights I am screaming so loudly in my sleep. Right now I am having trouble holding my head upright. Do not let your Dr. talk you in to taking effexor, you are better off depressed or try something else for episodes for anxiety. I would give anything not to have started this awlful drug years ago. I think there should be a total recall, there is some way this drug messes up the chemicals in your brain, and I am afraid I will never be back to thinking clearly, or having my sleep natural.
    Reply
     
    avatar
    missxmonroex responded:
    I'm currently withdrawing from this medicine, 225mgs... flat out no meds. I moved states and my insurance here wouldnt cover it, its been days now, and I can get it tomorrow. I've been feeling literally like I'm not going to wake up, I know that sounds crazy, but I spend every night shaking and crying, my head hurts terribly, and I found it sooo hard to wake up today (probably just from lack of sleep and feeling so miserable) I'm now stuck with the choice of starting it again and going through the side effects of starting it, or keeping up this horrible withdrawel process, just wanted to say, I know your pain, and you're not alone. ugh.
     
    avatar
    Patricia Farrell, PhD responded:
    I can see that it has been very difficult for you and I hope it does get better as you wean off this med. I also hope your doc is helping with this.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.